MAUDE Adverse Event Report: CORDIS US CORP. SABER035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US CORP. SABER035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48008010N
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product history record review is anticipated; however, it has not yet been finalized.The device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon markers of a saber 0.35 8x100 mm percutaneous transluminal angioplasty (pta) dilatation catheter were not clear under fluoroscopy; they had trouble with the visibility on screening.The product was removed intact (in one piece) form the patient.All the marker bands (proximal and distal) were present on the device.There was no reported patient injury.Additional event details were requested; however, not provided.The device is expected to be returned for evaluation.
 
Additional Manufacturer Narrative
The device was received for analysis, but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
A product history record (phr) review of lot 82246322 revealed no anomalies or non-conformances during the manufacturing and inspection processes that could be associated with the event reported.The device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
The balloon markers of a saber 0.35 8x100 mm percutaneous transluminal angioplasty (pta) dilatation catheter were not clear under fluoroscopy; they had trouble with the visibility on screening.The product was removed intact (in one piece) from the patient.All the marker bands (proximal and distal) were present on the device.There was no reported patient injury.Additional event details were requested; however, not provided.The product was returned for analysis.A non-sterile saber.035 8x100mm 80cm pta catheter was received coiled inside of a clear plastic bag.Per visual analysis the device does not present with any damages or anomalies.The balloon was received without being inflated.Per functional analysis the marker bands were visible during the analysis and were easily identified.Per microscopic analysis, the marker bands were identified in the expected positions.A product history record (phr) review of lot 82246322 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿marker band - inadequate radiopacity¿ was not confirmed through analysis of the returned device.The exact cause of the event could not be determined during analysis.The marker bands were located inside the balloon and during the rx test opacity were expressed per the marker bands as expected.According to the safety information in the instructions for use, ¿the cordis saber tm percutaneous transluminal angioplasty (pta) dilatation catheter is a catheter with a distal inflatable balloon.Radiopaque marker bands indicate the dilating section of the balloon and aid in balloon placement.For balloon lengths greater than or equal to 100mm, the distal section will have one (1) marker band and proximal section will consist of two (2) adjacent marker bands.For balloon lengths less than 100mm, the distal and proximal section will have each one (1) marker band.Prior to angioplasty, the catheter should be examined to verify functionality and integrity and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SABER035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
coyol free zone, building b25
el coyol alajuela bld 25, costa rica 
7863138372
MDR Report Key17467142
Report Number3007635982-2023-00251
Device Sequence Number12987132
Product Code LIT
UDI-Device Identifier20705032080375
UDI-Public20705032080375
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue Number48008010N
Device Lot Number82246322
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2023
Supplement Date Received by Manufacturer08/16/2023
09/13/2023
10/16/2023
Initial Report FDA Received Date08/05/2023
Supplement Report FDA Received Date08/30/2023
09/14/2023
10/23/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(B)(6) 2023.
Patient SexUnknown